Will nortriptyline be able to get me all the way to 100 percent?

I went up to 40mg nortriptyline just over a week ago but it still hasn’t ironed out this last feeling of unsteadiness. And I’m struggling with the GI side effects.

Now I’m wondering if nortriptyline will be able to get me all the way to 100 percent. I gather that people’s responses to medication differ a lot. But can anyone with more experience share thoughts on how long it takes to know if a drug is going to get you all the way?

There are these elusive people who apparently get to 100% on meds (I’ve only heard hearsay on here that they exist), but it’s hard to distinguish them from those people who recover in any case (perhaps helped in part by the medication) and stay on meds for fear of regressing (not the same thing).

Your best bet for “100%ers” is to look in #success-stories-positivity for Nort users.

The problem is people who mostly recover probably don’t stick around to tell us about the last 5% improvement, so don’t get downhearted if you only read stories about “95%”: once people are 95% they are back out there and putting this whole awful condition behind them most probably. Except me of course, because I stick around to keep the engine running.

I’d say I’m vestibular wise 100% now without meds after having used Amitriptyline which is a slightly more powerful version of the samish drug. Unfortunately I still have minor issues with my hearing but they are much more tolerable. Some of my recovery happened without any medication, but the meds got me over the hump. Good luck and keep us updated!

2 Likes

Welcome and might be worth asking Doctor for a drug to line the stomach if you suffer GI issues. Many MAVers are hypersensitive to medication. I noticed Dr Cher hi actually added ‘visceral’ hypersensitivity to his website list.

VM predisposition is permanent. The tendency does not ‘go away’, not entirely. Drugs mask the symptoms that make our lives a misery if we are lucky. So I doubt 100% is achievable but good control should be.

Every individual is just that an individual with unique individual responses so I’d suggest nobody is in a position to offer you the reply you seek. But there is always hope Nortriptyline will give you excellent control. If not that particular medication another of the large arsenal of availables may.

Helpful, thanks both!

How are you doing now? I just increased to 70mg of Nortriptyline. I feel great every time I increase the dose but then I start feeling symptoms creep in again. So Im hoping 70mg does the trick.

1 Like

I went up to 50mg and it initially seemed to cause more migraine headaches but after about a month that faded. I’m definitely better than on 40 but still have the odd day with nausea, although it’s now something I can sort of tune out.

One thing I can’t shake is heartburn which I have never experienced before. Anyone else had that with nortriptyline?

Oh, and I’ve also noticed some weight gain. Hoping that fades like some other side effects did.

Hope you’re doing ok.

@Junco I’ve merged your Posts. Please try not to double Post unless you are replying to two different people. You can edit an existing post within a set period by hitting the pencil icon on the bottom right of a post. Please take a look at: https://mvertigo.org/t/please-read-this-before-posting/5?u=turnitaround. I fully respect that if the ability to edit timed out the only solution is to double post :slight_smile:

2 Likes

Heartburn is common with Nortriptyline. Run a search on site for various references. Might be worth trying alternative manufacturers versions of the drug. Sometimes that helps. Again try using the Search facility to find relevant discussions. I’d imagine if the heartburn doesn’t stop pretty soon after the drug is taken initially it’s unlikely to do do later. If it’s any consolation the first betablocker I tried as a preventative gave me the worst heartburn imaginable. I only lasted three days on it. Weight gain isn’t uncommon I’m afraid but understand it’s usually less with Nortriptyline than with Amitriptyline and that’s likely to be ongoing in those prone to it. None of these drugs are side effect free. Topiramate and betablockers tend to cause hair to fall out. If the Nortriptyline is other wise great for you You could try treating it by management. Google it. Nortriptyline is an well acknowledged preventative so it might be worth pursuing all angles before looking to change.

1 Like